Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 4, NWS Wichita, KS

May 31, 2013Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at May 31, 2013, 9:20 PM CDT for Labette County, Neosho County, Kansas. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
May 31, 2013, 9:20 PM CDT (02:20 UTC)
Expired
Jun 2, 2013, 2:39 AM CDT
In force
29 hr
Issued by
NWS Wichita, KS
Flood severity
Moderate

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 22.75 ft at Jun 1, 2013, 12:00 PM CDT.

actionminormoderate10152006/0106/0206/03
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WGUS43 KICT 010220
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.

...FORECAST FLOODING CHANGED FROM MODERATE TO MODERATE SEVERITY FOR 
THE FOLLOWING RIVERS IN KANSAS...

  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-011620-
/O.NEW.KICT.FL.W.0004.130601T0220Z-130602T1634Z/
/PPFK1.2.ER.130601T0157Z.130601T0600Z.130602T0434Z.NO/
920 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR PARSONS.
* UNTIL SUNDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 25.9 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  PARSONS         21.0  19.9  FRI 08 PM   17.8   11.4   10.6

$$

KSC021-099-011620-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1245Z/
/OSWK1.2.ER.130531T0751Z.130601T1800Z.130602T1845Z.NO/
920 PM CDT FRI MAY 31 2013

THE FLOOD WARNING CONTINUES FOR 
  THE NEOSHO RIVER NEAR OSWEGO.* AT  7:00 PM FRIDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  OSWEGO          17.0  20.4  FRI 07 PM   19.6    9.4    8.8

$$

SF
5 follow-up statements
207 
WGUS83 KICT 010709
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
209 AM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.

  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-012109-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T1933Z/
/PPFK1.2.ER.130601T0441Z.130601T1200Z.130602T0733Z.NO/
209 AM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  1:00 AM SATURDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.3 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  PARSONS         21.0  21.4  SAT 01 AM   19.0   11.8   10.2

$$

KSC021-099-012109-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1415Z/
/OSWK1.2.ER.130531T0751Z.130602T0000Z.130602T2015Z.NO/
209 AM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT  7:00 PM FRIDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  OSWEGO          17.0  20.4  FRI 07 PM   20.1    9.8    8.5

$$

KED
482 
WGUS83 KICT 011313
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
813 AM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.

  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-020313-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130603T0009Z/
/PPFK1.2.ER.130601T0441Z.130602T0000Z.130602T1209Z.NO/
813 AM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  7:00 AM SATURDAY THE STAGE WAS 22.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  PARSONS         21.0  22.4  SAT 07 AM   21.1   12.8   10.6

$$

KSC021-099-020313-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1923Z/
/OSWK1.2.ER.130531T0751Z.130602T0600Z.130603T0123Z.NO/
813 AM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT  7:00 AM SATURDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY 
  EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  OSWEGO          17.0  21.2  SAT 07 AM   21.4   11.0    8.8

$$
856 
WGUS83 KICT 011858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
158 PM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.

  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-020858-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T2139Z/
/PPFK1.2.ER.130601T0441Z.130602T0000Z.130602T0939Z.NO/
158 PM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  1:00 PM SATURDAY THE STAGE WAS 22.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  PARSONS         21.0  22.8  SAT 01 PM   20.1   12.4   10.8

$$

KSC021-099-020858-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1600Z/
/OSWK1.2.ER.130531T0751Z.130602T0600Z.130602T2200Z.NO/
158 PM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT 10:00 AM SATURDAY THE STAGE WAS 21.5 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY 
  EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  OSWEGO          17.0  21.5  SAT 10 AM   21.0   10.5    8.9

$$

JAS
480 
WGUS83 KICT 020235
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
935 PM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.

  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-021553-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T1553Z/
/PPFK1.1.ER.130601T0441Z.130601T1900Z.130602T0353Z.NO/
935 PM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  8:00 PM SATURDAY THE STAGE WAS 22.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&


                     FLD       OBSERVED        FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   
  PARSONS            21.0  22.2  SAT 08 PM   12.8  10.7   9.8

$$

KSC021-099-021635-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1408Z/
/OSWK1.2.ER.130531T0751Z.130601T1500Z.130602T2008Z.NO/
935 PM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT  7:31 PM SATURDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                     FLD       OBSERVED        FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   
  OSWEGO             17.0  21.0  SAT 08 PM   14.3   9.4   8.2

$$
255 
WGUS83 KICT 020739
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
239 AM CDT SUN JUN 2 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC099-133-020809-
/O.CAN.KICT.FL.W.0004.000000T0000Z-130602T1553Z/
/PPFK1.1.ER.130601T0441Z.130601T1900Z.130602T0518Z.NO/
239 AM CDT SUN JUN 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  1:00 AM SUNDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:18 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.8 FEET BY MONDAY 
  MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN 
  BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     MON    TUE    WED
  PARSONS         21.0  20.7  SUN 01 AM   12.8   11.3   10.6

$$

KSC021-099-022139-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1626Z/
/OSWK1.2.ER.130531T0751Z.130601T1500Z.130602T2226Z.NO/
239 AM CDT SUN JUN 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT  7:31 PM SATURDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME     MON    TUE    WED
  OSWEGO          17.0  21.0  SAT 08 PM   11.3    9.2    8.6

$$

KED

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 31, 7:12 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 31, 7:12 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI MAY 31 2013

...UPDATED FOR AVIATION...

.MESOSCALE DISCUSSION...
ISSUED AT 336 PM CDT FRI MAY 31 2013

BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE.
JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN
IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER
SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM
ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF-
BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS.
THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH
RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS
EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE
FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE
LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY.
BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL
CONTINUE FLOOD WATCH. -HOWERTON

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

TONIGHT:
BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE
FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD
INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE
STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY
QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS
REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS...
AND TRAINING STORMS WITH MAKE FLOODING LIKELY.

SAT:
WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD
EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL
MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES
THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL
MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED
CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS...
BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO.

SAT NIGHT-MON:
QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS
INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT
SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE...
MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON
WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE
PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR
PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST
AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY
DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE
CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 712 PM CDT FRI MAY 31 2013

MAIN AVIATION CONCERN IN THE VERY SHORT TERM IS AT KCNU WHERE
THUNDERSTORM ACTIVITY IS OCCURRING AT AND UPSTREAM FROM KCNU.
BASED ON SHORT TERM MODEL GUIDANCE...THUNDERSTORM ACTIVITY WILL
MOVE SOUTH AND EAST OF KCNU BY 02 UTC.  CIGS WITH THUNDERSTORM
ACTIVITY WILL REMAIN LOW END VFR...HOWEVER VISIBILITIES WILL
DROP INTO IFR CATEGORY.  KICT...KHUT...KSLN..KRSL WILL CONTINUE
WITH VFR CONDITIONS THROUGH THE TAF PERIOD.  LOWER VFR CIGS BETWEEN
4-5K ARE EXPECTED TO MOVE INTO THE AFOREMENTIONED SITES AND
KCNU BETWEEN 15-18 UTC.

SF

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  75  53  75 /  20  10   0   0
HUTCHINSON      58  74  52  75 /  10  10   0   0
NEWTON          58  73  51  73 /  10  10   0   0
ELDORADO        59  74  51  74 /  30  10   0   0
WINFIELD-KWLD   61  76  53  76 /  40  10   0   0
RUSSELL         53  73  50  75 /   0  10   0   0
GREAT BEND      54  73  51  76 /   0  10   0   0
SALINA          55  73  50  75 /  10  10  10   0
MCPHERSON       57  73  51  75 /  10  10   0   0
COFFEYVILLE     65  78  54  75 /  70  20  10   0
CHANUTE         63  76  52  73 /  60  10  10   0
IOLA            62  75  52  73 /  50  10  10   0
PARSONS-KPPF    64  77  53  73 /  70  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 31, 9:13 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT FRI MAY 31 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
913 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WITH FLOOD PRODUCING RAIN...UP TO
QUARTER SIZED HAIL AND 60 TO 70 MPH WINDS ARE LIKELY TONIGHT OVER
SOUTHEAST KANSAS. THE THREATENED AREA IS ROUGHLY SOUTH AND EAST OF
A LINE FROM IOLA WINFIELD.  THE FLOODING THREAT IS VERY HIGH
ACROSS MONTGOMERY...LABETTE AND NEOSHO COUNTIES...WHERE HEAVY RAIN
COULD OCCUR FOR MUCH OF THE NIGHT.

THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN
SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO
HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY.

ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND
LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY
SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED IN PARTS OF SOUTHEAST
KANSAS TONIGHT.

RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, May 31, 7:45 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI MAY 31 2013

KSZ099-010115-
MONTGOMERY-
745 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3699 9574 3709 9577 3725 9552 3700 9553
      3699 9553
TIME...MOT...LOC 0040Z 258DEG 38KT 3702 9563

BILLINGS
Local storm report, May 31, 7:59 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/31/2013  E80 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.

&&

CWH
Special weather statement, May 31, 7:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013

KSZ100-010130-
LABETTE-
759 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EDNA...OR 12 MILES EAST OF COFFEYVILLE...
AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3699 9527 3700 9530 3699 9531 3699 9552
      3728 9552 3727 9507 3702 9507
TIME...MOT...LOC 0059Z 258DEG 38KT 3707 9539

BILLINGS
Local storm report, May 31, 8:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             5 SW FREDONIA           37.48N 95.89W
05/31/2013  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

            50 MPH WINDS WERE ALSO REPORTED.

&&

CWH
Local storm report, May 31, 8:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     3 NNW BUXTON            37.48N 95.94W
05/31/2013  E60 MPH          WILSON             KS   TRAINED SPOTTER

            PEA SIZED HAIL ALSO REPORTED.

&&

CWH
Special weather statement, May 31, 8:55 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 31 2013

KSZ095-096-010230-
NEOSHO-WILSON-
855 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO AND WILSON COUNTIES...

AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3773 9575 3773 9530 3748 9528 3746 9573
      3762 9585
TIME...MOT...LOC 0155Z 240DEG 40KT 3759 9568

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:12 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery48 min
May 31, 7:24 PM CDTTornado WarningICTLabette36 min
May 31, 7:33 PM CDTSpecial Weather StatementICTChautauqua27 min
May 31, 7:38 PM CDTAreal Flood WarningICTChautauqua5 hr
May 31, 7:39 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley51 min
May 31, 7:45 PM CDTSpecial Weather StatementICTMontgomery30 min
May 31, 7:58 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson12 hr
May 31, 7:59 PM CDTSpecial Weather StatementICTLabette31 min
May 31, 8:08 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson52 min
May 31, 8:29 PM CDTFlash Flood WarningICTLabette, Neosho6 hr
May 31, 8:55 PM CDTSpecial Weather StatementICTNeosho, Wilson35 min
May 31, 9:00 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more24 hr
May 31, 11:31 PM CDTSpecial Weather StatementICTCowley29 min

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.